Fentanyl-laced Counterfeit Pills Further Increases Risk of Overdose and Fatalities

Fentanyl-laced Counterfeit Pills Further Increases Risk of Overdose and Fatalities
The CDC issued HAN 384 that alerted public health departments, health care professionals, first responders, and medical examiners and coroners. The health advisory warned of the increase in fentanyl-related unintentional overdose fatalities in multiple states primarily driven by illicitly manufactured fentanyl (IMF) (i.e., non-pharmaceutical fentanyl); provided recommendations for improving detection of fentanyl-related overdose outbreaks; and encouraged states to expand access to naloxone and training for administering naloxone to reduce opioid overdose deaths. The purpose of this HAN update is to alert to new developments that have placed more people at risk for fentanyl-involved overdoses from IMF and may increase the risk of non-fatal and fatal overdose. These developments include the following: A sharp increase in the availability of counterfeit pills containing varying amounts of fentanyl and fentanyl-related compounds (e.g., labeled as Oxycodone, Xanax, and Norco) The potential for counterfeit pills containing fentanyl and fentanyl-related compounds to be broadly distributed across...
Continue reading
Rate this blog entry:
897 Hits
×

Dear Friend of NCADD ...
It takes courage, determination and strength to avoid alcohol and drugs or to seek help and overcome addiction. We want to do everything in our power to provide the tools and support to help those on this journey. Without question, this is the most important journey of their lives and your support makes a huge difference in its outcome!
On behalf of all those on the journey to recovery, and of all those waiting to start that journey, we thank you.
Donate Now